MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA077902A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2021 a patient underwent endovascular treatment in the tambe clinical trial.A gore® viabahn® vbx balloon expandable endoprosthesis was utilized as a branch vessel stent in the left renal artery.After the stent was deployed, it became occluded with thrombus.This occlusion was treated by means of thrombolysis and balloon angioplasty.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Results code 1: 213: a review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Additional Manufacturer Narrative
Additional information: h.6.Results code 213: a review of the sterilization records indicated the lot met all pre-release specifications.Product investigation report conclusion the specific cause of this complaint could not be determined.Gore did not receive the explanted device and information regarding the device form and the procedure were not available.A product history review was completed, including device manufacturing, heparin coating, and sterilization processes, and the device lot met all pre-release specifications.The investigation confirms the complaint of occlusion but is unable to assign cause.There are potential process failure modes and reasonably foreseeable misuse(s) identified for which cause is possible, but no conclusion can be drawn on them because the device was not available for evaluation.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11207709
Report Number2017233-2021-01615
Device Sequence Number14578360
Product Code PRL
UDI-Device Identifier00733132637539
UDI-Public00733132637539
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberBXA077902A
Device Catalogue NumberBXA077902A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/17/2021
08/25/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/24/2021
08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age71 YR
Patient Weight82